Alert archive / Illinois / Gale Warnings in 2021

Gale Warning 6, NWS Chicago, IL

March 9, 2021

NWS Chicago, IL issued this gale warning at Mar 9, 2021, 3:16 PM CST. It took effect at Mar 10, 2021, 9:00 AM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2021, 3:16 PM CST (21:16 UTC)
In effect from
Mar 10, 2021, 9:00 AM CST
Expired
Mar 11, 2021, 4:00 AM CST
In force
19 hr
Issued by
NWS Chicago, IL

The text

As transmitted.

953 
WHUS73 KLOT 092116
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
316 PM CST Tue Mar 9 2021

LMZ740>745-100530-
/O.EXT.KLOT.SC.Y.0021.000000T0000Z-210310T1800Z/
/O.UPG.KLOT.GL.A.0003.210310T1500Z-210311T1000Z/
/O.NEW.KLOT.GL.W.0006.210310T1800Z-210311T1000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
316 PM CST Tue Mar 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST WEDNESDAY...
...GALE WARNING IN EFFECT FROM NOON WEDNESDAY TO 4 AM CST
THURSDAY...

* WHAT...For the Gale Warning, south to southwest gales to 35 to
  40 kt likely, with significant waves up to 6 ft and occasional
  waves up to 8 ft. For the Small Craft Advisory, south winds 15
  to 25 kt with gusts up to 30 kt and waves 2 to 4 ft expected.
  Highest waves along the Illinois nearshore.

* WHERE...Southwest Lake Michigan nearshore waters. 

* WHEN...For the Gale Warning, from noon Wednesday to 4 AM CST 
  Thursday. For the Small Craft Advisory, until noon CST 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The winds will be strongest right here the
  shore line, where a few 40 kt gusts will be possible. Lighter
  winds will be found offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
7 follow-up statements
933 
WHUS73 KLOT 100330
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
930 PM CST Tue Mar 9 2021

LMZ740>745-101130-
/O.EXT.KLOT.SC.Y.0021.000000T0000Z-210310T1500Z/
/O.EXT.KLOT.GL.W.0006.210310T1500Z-210311T1000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
930 PM CST Tue Mar 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST WEDNESDAY...
...GALE WARNING NOW IN EFFECT FROM 9 AM WEDNESDAY TO 4 AM CST
THURSDAY...

* WHAT...For the Gale Warning, south to southwest gales to 35 to
  40 kt likely, with significant waves up to 6 ft and occasional
  waves up to 8 ft. For the Small Craft Advisory, south winds 15
  to 25 kt with gusts up to 30 kt and waves 2 to 4 ft expected.
  Highest waves along the Illinois nearshore.

* WHERE...Southwest Lake Michigan nearshore waters. 

* WHEN...For the Gale Warning, from 9 AM Wednesday to 4 AM CST 
  Thursday. For the Small Craft Advisory, until 9 AM CST 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...The winds will be strongest along the
  immediate shoreline, where a few 40 kt gusts will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
851 
WHUS73 KLOT 101003
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
403 AM CST Wed Mar 10 2021

LMZ740>745-101815-
/O.CON.KLOT.SC.Y.0021.000000T0000Z-210310T1500Z/
/O.CON.KLOT.GL.W.0006.210310T1500Z-210311T1000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
403 AM CST Wed Mar 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 AM
CST THURSDAY...

* WHAT...For the Gale Warning, south to southwest gales to 35 to
  40 kt likely, with 45 kt gales possible in the mid to late
  afternoon through mid evening. Significant waves up to 6 to 7 ft
  and occasional waves up to 8 to 9 ft. 

  For the Small Craft Advisory, south winds to 30 kt.
  Highest waves of up to 6 ft along the Illinois nearshore.

* WHERE...Southwest Lake Michigan nearshore waters.

* WHEN...For the Gale Warning, from 9 AM Wednesday to 4 AM CST 
  Thursday. For the Small Craft Advisory, until 9 AM CST 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
949 
WHUS73 KLOT 101004 CCA
MWWLOT

URGENT - MARINE WEATHER MESSAGE...CORRECTED
National Weather Service Chicago IL
404 AM CST Wed Mar 10 2021

LMZ740>745-101815-
/O.COR.KLOT.SC.Y.0021.000000T0000Z-210310T1500Z/
/O.COR.KLOT.GL.W.0006.210310T1500Z-210311T1000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
404 AM CST Wed Mar 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 AM
CST THURSDAY...

* WHAT...For the Gale Warning, south to southwest gales to 35 to 
  40 kt, with 45 kt gales possible in the mid to late afternoon 
  through mid evening. Significant waves up to 6 to 7 ft and 
  occasional waves up to 8 to 9 ft. 

  For the Small Craft Advisory, south winds to 30 kt.
  Highest waves of up to 6 ft along the Illinois nearshore.

* WHERE...Southwest Lake Michigan nearshore waters.

* WHEN...For the Gale Warning, from 9 AM Wednesday to 4 AM CST 
  Thursday. For the Small Craft Advisory, until 9 AM CST 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
185 
WHUS73 KLOT 101514
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
914 AM CST Wed Mar 10 2021

LMZ740>745-102315-
/O.EXP.KLOT.SC.Y.0021.000000T0000Z-210310T1500Z/
/O.CON.KLOT.GL.W.0006.000000T0000Z-210311T1000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
914 AM CST Wed Mar 10 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...South to southwest gales to 35 kt this morning, with 45
  kt gales possible in the mid to late afternoon through mid
  evening. Significant waves up to 6 to 7 ft and occasional waves
  up to 8 to 9 ft. 

* WHERE...Southwest Lake Michigan nearshore waters.

* WHEN...Until 4 AM CST Thursday. 

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Carlaw
028 
WHUS73 KLOT 102050
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
250 PM CST Wed Mar 10 2021

LMZ740>745-110600-
/O.CON.KLOT.GL.W.0006.000000T0000Z-210311T1000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
250 PM CST Wed Mar 10 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY...

* WHAT...South to southwest gales to 40 kt. A few gales to 45 kt
  possible this evening. Significant waves up to 6 ft and 
  occasional waves up to 8 ft.

* WHERE...Southwest Lake Michigan nearshore waters.

* WHEN...Until 4 AM CST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Carlaw
211 
WHUS73 KLOT 110400
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
1000 PM CST Wed Mar 10 2021

LMZ740>745-111000-
/O.CON.KLOT.GL.W.0006.000000T0000Z-210311T1000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1000 PM CST Wed Mar 10 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY...

* WHAT...South to southwest gales to 40 kt and a few gales to 
  45 kt. Significant waves up to 6 ft and occasional waves up to 8 
  ft.

* WHERE...Southwest Lake Michigan nearshore waters.

* WHEN...Until 4 AM CST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Petr
993 
WHUS73 KLOT 110943
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
343 AM CST Thu Mar 11 2021

LMZ740>745-111745-
/O.EXP.KLOT.GL.W.0006.000000T0000Z-210311T1000Z/
/O.NEW.KLOT.SC.Y.0022.210311T1000Z-210312T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
343 AM CST Thu Mar 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest to west winds to 30 kt, wave to 5 ft 
         expected.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MTF

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Mar 9, 3:05 PM CST, 11 minutes earlier.

Area forecast discussion, Mar 9, 3:05 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
305 PM CST Tue Mar 9 2021

.SHORT TERM...
256 PM CST

Through Thursday...

Spring weather is upon us, and that usually manifests itself in warm
and breezy/windy conditions ahead of a period of showers and
possibly thunderstorms early in this transition season. Concerns
this forecast package include continued concerns for stronger winds
on Wednesday/Wednesday evening.

Plentiful clearing behind a weak shortwave that departed this
morning has spread over the area under the broad upper ridging
aloft.  The initial fire weather concerns remain elevated this
afternoon with dewpoints in the mid 30s and temperatures solidly
progressing through the 60s area wide. There is a lake breeze
boundary keeping conditions cooler at the far northeast IL
lakefront, but southerly winds increasing this afternoon should be
able to push this back a bit today. RH values will drop to near 25
percent, thus elevated fire weather danger concerns continue this
afternoon. On the warm notes, it appears ORD has at least tied the
record high for the day, as 69 has been reached!

The upper level flow upstream is a bit more active as evidenced by a
strong upper level jet stream moving into the desert southwest and a
steady stream of moisture in the southwest flow ahead of it. At the
surface, low pressure across the upper Midwest will continue to lift
into Canada ahead of a northern stream shortwave. Our attention will
therefore be back across the high plains where cyclogenesis will
commence ahead of the incoming Pacific jet. A lead shortwave will
eject northeastward tonight, aided by a developing low level jet
across the plains. Continued southerly will keep our region mild
tonight, and these combined features will lead to an uptick and
showers and a few thunderstorms upstream of the local area
overnight. As this shortwave passes through some of this activity
will push into northern Illinois late tonight into tomorrow morning.
The better forcing is west of here, but there will be some scattered
lighter rain shower activity late tonight into Wednesday morning.
Thunder chances appear quite low. Guidance is a little less excited
with the eastward extent of these showers given fairly weak
isentropic ascent overall, but would envision some making it
close to Chicago, though with dry low levels it could just be some
sprinkles or virga.

Model guidance has continued the tune of a break in the forcing in
the afternoon and possibly even some mixed clearing. This would
further suggest that we may be able to tap into an increasing wind
field aloft ahead of the deepening low across plains.  925/850
temperatures do not change much, and with expected additional mixing
expect that we should be fairly mild again on Wednesday. With 925
mb winds of 40-50kt overhead even through the day, wind gusts to
45 mph seem like a good bet. EC ensemble probabilities of 40 mph
winds are almost 100 percent area wide (except right at the shore
line and far northeast IL). The low level jet even gets a boost in
the evening as the low further deepens across the upper Midwest.
There is still some uncertainty in the depth of mixing during the
daytime hours, thus in collaboration with neighboring WFOs to the
south and west we will hold off on a wind advisory for now to let
the evening/night shifts take a closer look, though have a feeling
there will at least be some > 45 mph wind gusts in the afternoon
or evening, especially if we mix and clear a bit tomorrow. It
appears much of the guidance could well be overdone with the
extent of any lower cloud (stratus) which would also support these
stronger winds.

Precipitation chances will ramp up markedly later Wednesday evening
and more so overnight with the approach of a negatively tilted
trough and the upstream subtropical jet. While the deeper forcing
will shift north, this trough will steer a cold front toward the
area overnight. Several rounds of showers and storms will be
possible overnight into Thursday. Guidance is still mixed as to how
progressive the front will be with the NCEP guidance still hinting a
bit more prolonged period of precipitation across areas southeast of
Interstate 55. The Canadian model does show an uptick in
precipitation Thursday morning, also focusing on a corridor SE of I-
55 and more so in NW Indiana, where some 1" 6 hour rates could
certainly be possible.  Deep moist profiles with skinny CAPE pushing
300-500 J/Kg suggest the thunder threat will continue, and with deep
shear rather strong, it is not inconceivable for a stronger storm or
two late morning/early PM, but the better lapse rates aloft do
appear to focus south of the area.  The EC is still a bit more
progressive with the front and thus less excited about the higher
precip rates.

The cold front will ease its way into the forecast area Thursday,
but our warm spell will be nearing its end. Highs on Thursday ahead
of the front will not climb much from a very mild Wendesday night
(with lows in the upper 50s to near 60) before falling.

KMD

&&

.LONG TERM...
336 AM CST

Friday through Monday...

The main feature of interest during the long term period is a slow
moving bowling ball (completely closed off) upper level low pressure
that will gradually meander east-northeast through St. Patrick's
Day weekend. These types of system often slow in their forward
progress, and as a result the forecast continues to trend drier
for a good chunk of the weekend.

On Friday, the low-level baroclinic zone in the wake of Thursday's
cold front passage will be shunted far enough south to likely keep
precip south of even our far southern counties. Expansive and dry
1030-1035 mb high pressure will be spreading in from the northern
Plains, keeping dry conditions in place through at least Saturday
night. Temperature wise, Friday now looks to end up solidly above
normal for the date, with highs well into the 50s, except 40s for
the Indiana shore due to onshore flow. A secondary backdoor cold
front will flip winds to north-northeast Friday evening, with
northeast winds then prevailing through Saturday night, which will
bring much cooler conditions than we had experienced for several
days prior. Looking at highs in the lower-mid 40s Saturday, and
only upper 30s lakeside. All things considered though, not bad for
March 13th. Overnight lows for the weekend will be in the mid 20s
to lower 30s.

Sunday (St. Patrick's Day) also has an increasing chance to end up
dry and seasonable, especially if the bowling ball over the High
Plains continues to slow. Official forecast has some low PoPs due
to some operational and ensemble members still slightly faster.
While it's several days out, think that trend will be toward
consensus of slower ECMWF suite, which would hold rain off until
Sunday night at the earliest, and possibly not until Monday.
Temperatures will be in the 40s on Sunday for most, though again
upper 30s lakeside. Chance PoPs on Monday appear quite reasonable
and if this ends up being the day with more widespread light to
moderate rain as it appears it could be, temperatures would
probably also end up lower than in official forecast. Pattern
looks to remain on the active side beyond day 7, with typically
low confidence in the details. The current CPC 6-10 and 8-14 day
outlooks favor temperatures to average out below normal.

Castro

&&

.CLIMATE...

A very mild air mass will be over the region through Wednesday.
Here is a look at record temperatures at Chicago and Rockford for
Tuesday, March 9 and Wednesday, March 10. Chicago has tied the
record for the day (at least) and Rockford is close.

Tuesday March 9th
.................
Record High for Chicago: 69 in 1974 (upper 60s forecast)
Record High for Rockford: 68 in 1977 (mid 60s forecast)

Wednesday March 10th
....................
Record High Min for Chicago: 52 in 1876 (lower 50s forecast)
Record High Min for Rockford: 44 in 2010 (lower 50s forecast)

Castro/KMD

&&

.FIRE WEATHER...255 PM CST...

Relative humidity values have bottomed out in the 25 to 30 percent
range this afternoon, with winds of 10 to 20 mph with gusts to 30
to 35 mph. Elevated fire danger conditions will persist through
early evening. It will be windier on Wednesday, but dewpoints
will be higher and thus RH values will not be nearly as low.
Still, strong winds approaching 45 mph will remain a concern.

KMD

&&

.AVIATION...
For the 18Z TAFs...

Southerly winds will become gusty over the next few hours with
peak values in the 20 to 25 kt range likely. A few gusts near 30
kt will be possible between 21-00Z this evening. Breezy south to
southwest winds will prevail through the overnight hours as a
45-50 kt low-level jet develops overhead. Surface gusts of 21-27 kts
will likely be frequent enough to keep a formal mention of LLWS
out of the TAFs. Winds will increase in magnitude toward the end
of the TAF period (and within the last 6 hours of the 30-hour
window at ORD/MDW), with frequent southwesterly wind gusts of
35-40 kts expected.

Through the entire TAF period, ceilings are expected to remain
generally above 3000 feet. Upper-level cloud cover will increase
overnight giving way to overcast VFR skies by daybreak. A few
showers may swing through during the morning hours, though most
hours will be dry. Broken to scattered clouds based near
3000-3500 feet will then stream over all TAF sites from late
morning through the afternoon hours. Note that we believe
forecast model guidance may be "too moist" given surface dew
points in the Gulf of Mexico (the source region for moisture over
the next few days) are only in the 50s.

Borchardt

&&

.MARINE...255 PM CST...

Have upgraded the Gale Watch for the nearshore waters from midday
Wednesday through early Thursday. Up until then, there will be
hazardous southerly wind speeds/gusts starting this afternoon,
along with hazardous waves for the Illinois nearshore. Deep low
pressure will track to the upper MS Valley by Wednesday evening,
putting southern Lake Michigan in the windy warm sector of the
storm system.

Very mild air temperatures in the 60s will lead to increasingly
stable conditions over the lake. However, in these setups, the
strong winds over land typically mix out into at least the first
1-3 miles of the nearshore waters. Current forecast has peak
speeds in the mid 30s knots, but with forecast soundings on land
pointing toward potential for occasional gusts approaching 40 kt,
will continue to mention 35-40 kt and in the text of the
nearshore, with areas over/closer to open waters remaining lower.
Strong southwest winds will continue until cold front trailing the
surface low sweeps across the area Thursday morning, with 25-30
kt speeds pre- dawn through mid morning.

Castro/KMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...nearshore waters
     until noon Wednesday.

     Gale Warning...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...noon
     Wednesday to 4 AM Thursday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Mar 9, 4:34 AM CST, 10 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
434 AM CST Tue Mar 9 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-101045-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
434 AM CST Tue Mar 9 2021 /534 AM EST Tue Mar 9 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated Fire Weather Risk.
  Limited Non Thunderstorm Wind Risk.

DISCUSSION...

Southerly winds gusting up to 30-35 mph and dry conditions will
increase the risk for more rapid brush fire spread this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Elevated Non Thunderstorm Wind Risk.
  Limited Thunderstorm Risk.
Thursday...
  Limited Thunderstorm Risk.

DISCUSSION:

Winds will gust up to 40 to 45 mph from the south late Wednesday
morning through Wednesday evening. Gusts up to 50 mph are possible.

There is a chance for isolated thunderstorms north of I-80
Wednesday morning and early afternoon. Thunderstorm chances
increase over much of the area late Wednesday night into Thursday.
Locally heavy rainfall looks probable, but the flooding threat
does not look widespread. Severe thunderstorms are not expected
at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

LMZ740>745-101045-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
434 AM CST Tue Mar 9 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Gale force winds and or very hazardous waves are likely.
  Limited Thunderstorm Risk.
Thursday...
  Hazardous conditions for small craft in the morning.
  Limited Thunderstorm Risk.
Saturday...
  Hazardous conditions for small craft are likely.

MTF/Castro

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 3:50 AM CSTGale WatchLOT11 hr
Mar 9, 3:50 AM CSTSmall Craft AdvisoryLOT29 hr
Mar 9, 8:46 AM CSTRiver Flood AdvisoryLOTLake52 hr

Nearby

Gale Warnings in Illinois, 2021Every gale warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.